MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 750180
Medical Device Problem Codes Inflation Problem (1310); Inadequacy of Device Shape and/or Size (1583); Patient Device Interaction Problem (4001); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient felt uncomfortable after the tracheostomy tube had been placed for 3 days.Unusual gradual cuff deflation was found upon removal of the tube.An asymmetric cuff was also observed when inflated.This problem was solved by replacing with a new one.This event occurred in the patient home and while in use of patient.There was a patient involvement and no patient harm/adverse event reported.It was reported that no further information is available.
 
Additional Manufacturer Narrative
E1 additional contact: (b)(6).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
One device sample was received in used condition, in a plastic bag.During visual inspection no visual defects were detected, the cuff inflates properly.The sample was inflated with the use of a syringe and submerged under water to detect any problem in the inflation system, the sample works as expected.The complaint was not confirmed/duplicated.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No action was taken.

Brand Name
BIVONA TUBES ADULT AIRE-CUF
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19183375
Report Number1824231-2024-00043
Device Sequence Number7431134
Product Code JOH
UDI-Device Identifier15021312006421
UDI-Public(01)15021312006421(17)240328(10)3751208
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Catalogue Number750180
Device Lot Number3751208
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown